I was diagnosed with extreme Adult ADHD. I started taking Vyvanse and it worked great. I changed med plans and Vyvanse is really expensive now. I've tried Adderal, Concerta, Ritalin and now I'm taking Concerta and Ritalin. I'm tired all the time. Does anyone know anything about Vyvanse and is it a better medication for ADHD?
Does Adult ADHD cause fatigue?
Question posted by COXSK on 20 April 2012
Last updated on 7 September 2015
I have been priveledged to have a Psychiatrist that is writing about this very subject.
She calls it a "Paradoxical reaction". Which is having the exact opposite reaction to the intended one, in which includes
extreme sleepiness. I have it also and I take Adderall 30mg. 3x day. I definitely understand that problem but it goes away after napping.
yattyew 14 minutes ago
I am 41 and was diagnosed with ADHD 18 months ago, i have always been very hyper but as I've grown older I found fatigue would set in quicker than my peers. I put this down to the amount of constant energy I'd used throughout my life. When I started concerta and worked up to 72mg in the morning, my whole life changed almost over night, energy levels, concentration, willingness, get up go attitude all massively improved, I stopped feeling like a prisoner in my own mind and body and my life is improving every day, but you must remember medication is only the 'tool' the rest is down to you, peace x
Adderall and Ritalin work better for people who have ADHD- hyperactivity. Those medications will make you sleeping because they are meant to calm people down. Vyvanse is the only medication that worked for me - I'm non-hyperactive ADD.
ALL doctors are aware of this but since they get kick-backs from pharmaceutical companies, they continue to push drugs that will benefit them and not the patient. I've never tried the generic form of Vyvanse (lisdexamfetamine dimesylate) but I would ask your doctor to give you a trial dose. Good luck.
I also have have ADD, and Chronic Fatigue. I was first started on Vyvanse, on the lowest and worked my way up to the highest. It made me more tired than I was before I started it. Then I switched to Concerta. Started on 36, then 54 now I am on 70mg. It helps me concentrate, but that's all. It doesn't do anything for keeping me awake. I am so tired and fatigued all the time. I have 36mg in the morning and 36mg in the afternoon. or how ever I want to try and get some benefit out of them. Nothing. I go to bed at 10pm get up with my son for school at 7pm, then take nap from 10am-2pm. And I am tired and can barely stay awake from 5pm on. It's awful.
I agree, everyone is different.
I had been taking Vyvanse for over a year (along with other meds) and it definitely helped me with my fatigue due to depression. I just recently switched to Adderall because the Vyvanse was causing me anxiety.
My question is this: what dose of Vyvanse were you on before you stopped? And what doses have you tried with the other meds as well? (If you can remember what time of day you took them, that would help too.)
I feel I can help you with this question seeing as I take the medication for fatigue only (I tested negative for ADHD). So I'm pretty familiar with that particular effect of Vyvanse, and I'm learning more about it with Adderall now.
If you'd rather send a private message with that info that's fine. I'll "fan" you so that's an option. :)
Hope I can help!
Hello, and welcome. I say this a lotl... but everyone is different, so you will of course get different opinions. I have tried almost all of them, and I take VyVance and like it the best so far. But I have really good insurance and got a discount through their website. I have taken it almost a couple of years now, and I am still pleased with it. This is just my personal opinion. Good luck and best wishesl. Ruth
Hello COXSK. I am not certain as to what your question is. You said you were taking Vyvanse and stopped because of the cost. What do you need to know about the drug Vyvance since you have taken the drug previously? Regards, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.